Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 10, 2006, 2:57 PM CDT for Cottle County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 2:57 PM CDT (19:57 UTC)
- Expired
- Sep 10, 2006, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 124 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 12:08 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 10, 12:08 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1208 PM CDT SUN SEP 10 2006 .UPDATE... THE LATEST SURFACE ANALYSIS DEPICTS A COMPLICATED...BUT LIKELY ACTIVE...WEATHER SITUATION FOR LATER TODAY/TONIGHT. AN UPDATE IS BEING ISSUED TO ADJUST THE ORIENTATION OF SENSIBLE WEATHER GRIDS BASED ON CURRENT TRENDS. OUTFLOW FROM OVERNIGHT/MORNING CONVECTION NORTH/EAST OF THE FA HAS RESULTED IN A SHALLOW BUT EFFECTIVE WIND SHIFT. RADAR MOSAIC/WEST TEXAS MESONET SHOW THIS FEATURE STRETCHED FROM NEAR BROWNFIELD TO ROARING SPRINGS...WITH A WAVE ALONG THE BOUNDARY CENTERED NEAR SILVERTON. A SHARP WIND SHIFT IS THEN NOTED FROM SOUTHEAST OF AMARILLO TO SOUTH OF CHILDRESS. EXPECT THESE BOUNDARIES TO MODIFY AS INSOLATION/DEEP MIXING CONTINUES. HOWEVER...CURRENT ALIGNMENT OF LOW LEVEL FEATURES/ CONVERGENCE SUGGEST SCATTERED CONVECTION IS LIKELY TO INITIATE NORTH/EAST OF LUBBOCK AS FORCING/ASCENT INCREASES AIDED BY WAVES/ SPEED MAXIMA NOTED IN VAPOR IMAGERY. STORMS SHOULD EXPAND IN COVERAGE THIS EVENING AS THE PRIMARY SURFACE COLD FRONT PUSHES SOUTH. FORECAST SOUNDINGS/LAPS DEPICT MODERATE INSTABILITY...WITH CAPES ON THE ORDER OF 1500J/KG OVER THE EXTREME SOUTHEASTERN PANHANDLE. ALTHOUGH MID LEVEL WINDS ARE RELATIVELY WEAK... PROFILES VEER SUFFICIENTLY ALONG THE BOUNDARY TO ENHANCE STORM ORGANIZATION/ SEVERITY. WE AGREE WITH SPC/S DAY 1 OUTLOOK... AND HAVE INCLUDED A MENTION OF SEVERE IN ALL PRODUCTS FOR THESE ZONES. THAT MENTION HAS BEEN EXTENDED SOUTH/WEST A BIT IN VICINITY OF PRE-FRONTAL BOUNDARIES. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/23
Hazardous weather outlook, Sep 10, 12:20 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT SUN SEP 10 2006 TXZ021>044-110600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON OR EARLY EVENING OVER THE EXTREME SOUTHEASTERN PANHANDLE...THE NORTHERN ROLLING PLAINS...AND THE NORTHEASTERN SOUTH PLAINS. A FEW OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE PRIMARY THREAT FROM ANY SEVERE WEATHER THAT EVOLVES THROUGH THIS EVENING WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. A NUMBER OF LOW LEVEL WIND SHIFTS STRETCH OVER THE AREA AS OF MID DAY. A NOTABLE AREA OF CONVERGING WINDS WEST OF CHILDRESS MAY PROMOTE THUNDERSTORM DEVELOPMENT BETWEEN CHILDRESS AND LUBBOCK BY LATE AFTERNOON. THE ENVIRONMENT IN THIS AREA IS FAVORABLE FOR ISOLATED SUPERCELL STORMS...AND MAY PROMOTE A LOCALLY ENHANCED SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, Sep 10, 2:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 229 PM CDT SUN SEP 10 2006 TXZ031-032-102015- MOTLEY TX-COTTLE TX- 229 PM CDT SUN SEP 10 2006 ...STRONG THUNDERSTORMS ACROSS COTTLE AND MOTLEY COUNTIES... AT 225 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS FROM JUST EAST OF MATADOR TO NEAR PADUCAH...GENERALLY ALONG U.S. HIGHWAY 62/70 . THESE STORMS WERE MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:37 PM CDT | Flash Flood Warning | LUB | Cottle | 113 min |
| Sep 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.